January 11, 2019 at 12:57 pm #106542
We have tried every stimulant that insurance will cover, BP meds, one SSRI that was a disaster and I am afraid to try again, and Strattera, as well as a host of supplements.
DD is 9, weighs 65 pounds, has ADHD, SPD, APD, probably a visual processing disorder, possible dyslexia, and severe anxiety. She was also exposed to drugs en utero. FASD is a possibility but her birthmon says she didn’t drink. IQ is normal to high but with tons of variation in subtests.
From spring 2018 through October, she was doing well on her current regimen of Strattera 25mg, 1/2 mg Guanfacine 2x daily, and 2.5 mg fast release Ritalin 2x daily. Really well. But every year she has a decline in behavior and an increase in anxiety around Thanksgiving through Christmas, and this year was no exception. I have given it a couple of weeks of school, with no improvement, and now her beloved grandmother is sick and finds out about cancer next week. This is DD’s greatest fear, so I don’t feel like things will improve without a meds adjustment.
Previously her dr doesn’t want to increase Strattera because she has maxed out per weight, or doesn’t weigh enough for 40mg next step up. Not sure if an additional 10mg Rx is possible.
If we need to change meds entirely or add a fourth (gulp!), what should I talk to the dr about? She values my input and suggestions, which is why we had success last year. I don’t want to do another SSRI because she had activation syndrome from Prozac. I would prefer not to do antipsychotics or mood stabilizers. She isn’t physically aggressive but is extremely anxious, and her anxiety looks like ODD symptoms. Lots of talking back, defiance, arguing, anger, and emotional lability. Thanks!
January 11, 2019 at 1:39 pm #106545
First, I’m so sorry about her grandmother. With everything she is dealing with that must be SO tough on top of it!
My son is currently on Straterra 40mg, Guanfacine 2mg (am), Guanfacine 1mg (pm), and Buproprin 300mg and is diagnosed ADHD/anxiety. He is 8 (almost 9) and weighs between 65 and 70lbs. It has taken almost 2 years to get this combo so that he is doing well right now, still some anxiety issues(his are mostly social). He was in in patient treatment for 10 days 2 years ago (almost to the date today) and after he was released, we found a great psychiatrist and had a genesight test done. Those two things have been instrumental in finding the right medication combo. We learned that he is resistant to ALL stimulants and most medications he has a reduced efficiency to.
When we were trying to find the right combo and things were out of control (outbursts and such) we were on Olanzapine(antipyscotic) at night, just a small dose (5mg). He did gain some weight and was tired (but he took it at night), but other than that it really helped to “mellow” him out so to speak. We were very nervous about trying it, but in the end I’m glad we did. He was on it for a little over a year while we figured out the “magic” combo treatment and we transitioned off of it with minimal issues. I’m not sure if that is helpful or not, but I hope it helps a little.
We try to not see it as the amount of different medications he is on and how they all work together to help him leave his best day to day life. Of course, it is easier said then done most days.It is hard to do and I constantly have to remind myself that I have his best interest at heart and that he is doing so well.
January 11, 2019 at 2:02 pm #106546
Thanks so much for the quick reply!
Sounds like your son is in the same weight bracket but higher meds. Doesn’t mean it’s right for DD but maybe there is some wiggle room with Strattera.
We did have the gene testing done a couple of years ago. I don’t know if it was Genesight specifically but it put meds into red, yellow, green, and blue categories. A couple of meds that DD has struggled with were in the green category, as well as Prozac. So I don’t know if it is super accurate for DD. There were several SNRIs that were green/blue that I am waiting until DD is old enough to try :).
You must be logged in to reply to this topic. Login